A 60-year-old male asked:
Disclaimer

lipitor 80 causes muscle pain/weakness, need to switch. i had a heart attack a few months ago, but never had high cholesterol, and never took statin before then. in this situation, which would you choose, crestor or pravachol (or other)? why?

1 doctor answer
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
Injectable: There is a new injectable available for people like you Ask your doctor about it.
Answered on Dec 11, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 75-year-old female asked:
Dr. Charles Berry
Specializes in Thoracic Surgery
No and No: The use of statins is somewhat controversial. The main issuer is what you blood lipid levels are. Only a physician privy to that data and the rest o ... Read More
A 47-year-old member asked:
Dr. Ghiath Kashlan
25 years experience Internal Medicine
Maybe: Remember: activity, diet and exercise might not impact much your cholesterol if it is familiar. The fact your brother had a heart attack adds an ad ... Read More
4
4 thanks
A 68-year-old female asked:
Dr. William Haehl
46 years experience Family Medicine
Doubtful: Both of these "statins" can cause muscle pain as a side effect but it is worth a try. In my experience, pitavastatin (livalo) may cause less muscle ir ... Read More
1
1 thank
A 47-year-old member asked:
Dr. Hanriet Minasian
18 years experience Internal Medicine
Depends: What are your breakdown of your cholesterol numbers such as your ldl, hdl, and triglycerides? You want to always start with a low fat diet and exerci ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month